Evidence map›Paper›PMID 33666194›Full record

ArticleIndian journal of pharmacology

Bradyarrhythmia due to mirtazapine overdose: A case of serious adverse event in a suicidal patient.

Filiz Baloglu Kaya, Caglar Kuas, Engin Ozakin, Muhammed Evvah Karakilic, Seyhmus Kaya

Open access · greenAbstract readCase Reports
In one paragraph

Article in Indian journal of pharmacology. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
0.1field-weighted citation impact, top 43% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed, 1 citations in OpenAlex.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

5 authors at 2 institutions in 1 country.

Filiz Baloglu KayaDepartment of Emergency Medicine, Faculty of Medicine, Eskisehir Osmangazi University, Eskisehir, Turkey.
Caglar KuasDepartment of Emergency Medicine, Faculty of Medicine, Eskisehir Osmangazi University, Eskisehir, Turkey.
Engin OzakinDepartment of Emergency Medicine, Faculty of Medicine, Eskisehir Osmangazi University, Eskisehir, Turkey.
Muhammed Evvah KarakilicDepartment of Emergency Medicine, Faculty of Medicine, Eskisehir Osmangazi University, Eskisehir, Turkey.
Seyhmus KayaDepartment of Emergency Medicine, Eskisehir Sehir Hospital, Eskisehir, Turkey.
Eskişehir Osmangazi University · TREskişehir City Hospital · TR

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

There are a limited number of studies on postoverdose clinical findings of mirtazapine in the literature. Our case presented an unlikely junctional rhythm, which we have not seen in the previous studies, in a patient who had bradycardia and hypotension following mirtazapine intake. A 37-year old male was admitted to the emergency department (ED) after his suicide attempt with 300 mg PO of mirtazapine tablets. He took the drug 2 h prior to his ED visit. He did not have any complaints after the mirtazapine intake. His complete physical examination and electrocardiography (ECG) revealed no pathological findings. He was observed in the ED. The results were in the normal range in his blood test and he has 0 mg/dl of blood ethanol. He experienced dizziness after 5 h and 30 min. The blood pressure was 60/30 mmHg. The heart rate was 34 beats/min. The simultaneous ECG showed junctional bradycardia. 0.5 mg atropine IV was given two times at intervals. Norepinephrine infusion was initiated after normal saline therapy. Forty-five minutes later, he did not have any clinically significant complaint. There are no pathological findings in his follow-up ECG and physical examination. He was discharged of his own accord 10 h after his ED admission. His initial mirtazapine level was 145 ng/ml when he came to the ED. Mirtazapine was known to have a safe cardiac profile both for regular dose and overdose. However, physicians should consider that it might induce a life-threatening bradyarrhythmia.

Indexed as

Suicide, AttemptedAdultAntidepressive AgentsBradycardiaDiagnosis, DifferentialDrug OverdoseElectrocardiographyHumansMaleMirtazapineAntidepressive AgentsMirtazapineElectrocardiographylife-threatening rhythmoverdose

Identifiers

PMID33666194
PMCPMC8092174
OpenAlexW3132142400

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC-SA
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.